Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 151, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 5, 2003, 8:39 AM CDT for Decatur County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 8:39 AM CDT (13:39 UTC)
- Expired
- May 5, 2003, 9:00 AM CDT
- In force
- 21 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Decatur County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 4:55 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 575 m²/s²
- 0-3 km storm-relative helicity
- 604 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
498 WUUS54 KMEG 051339 SVRMEM TNC039-051400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 839 AM CDT MON MAY 5 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN TENNESSEE * UNTIL 900 AM CDT. * AT 834 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER DECATURVILLE...MOVING NORTHEAST AT 65 MPH. .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3566 8821 3550 8812 3577 8733 3598 8744
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:27 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, May 5, 2:27 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 227 AM CDT MON MAY 5 2003 TORNADO WATCH 244 REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL 7 AM CDT THIS MORNING. SEVERE THUNDERSTORMS IN WEST TENNESSEE BETWEEN JACKSON MCKENZIE AND LEXINGTON ARE MOVING EAST-NORTHEASTWARD INTO MIDDLE TENNESSEE. HOWEVER THUNDERSTORMS ARE REDEVELOPING IN CENTRAL ARKANSAS. AN UPPER CLOSED LOW OVER THE NORTHERN PLAINS WILL SHEAR EASTWARD TO THE GREAT LAKES WHILE AN ACTIVE JET STREAM WITH A SERIES OF SHORT WAVES AND IMPULSES EXTENDS FROM THE SOUTHWEST ACROSS THE CENTRAL AND SOUTHERN PLAINS...THE MISSISSIPPI VALLEY TO THE EAST COAST. AT THE SURFACE A LOW PRESSURE AREA OVER THE MID MISSISSIPPI VALLEY WILL MOVE NORTHEASTWARD TO THE GREAT LAKES WITH A COLD FRONT TRAILING BACK TO THE SOUTHERN PLAINS. AHEAD OF THE FRONT IS A WARM MOIST AND UNSTABLE AIRMASS COVERING THE LOWER MISSISSIPPI VALLEY INCLUDING THE MID SOUTH AND MOST OF THE SOUTHEASTERN STATES. THE COLD FRONT WILL STALL TO THE WEST OF THE MID SOUTH AS ANOTHER LOW DEVELOPS OVER TEXAS TONIGHT AND TUESDAY. THIS LOW WILL SHEAR NORTHEASTWARD ALONG THE FRONTAL BOUNDARY THAT WILL EDGE SLOWLY EASTWARD TUESDAY NIGHT BUT NOT REACH THE MID SOUTH UNTIL WEDNESDAY. ANOTHER LOW WILL DEVELOP OVER THE SOUTHERN PLAINS AND PUSH THE FRONT BACK TO THE NORTH THURSDAY. THEREFORE THE WARM MOIST AND UNSTABLE AIR WILL REMAIN OVER THE MID SOUTH. THE RESULT WILL BE PERIODS OF THUNDERSTORM ACTIVITY THIS WEEK WITH EPISODES OF SEVERE WEATHER. .MEG...NONE.
Hazardous weather outlook, May 5, 3:31 AM CDT, 5 hours 8 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-060900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 331 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVER THE ENTIRE MID SOUTH. WARM HUMID AND UNSTABLE AIR AHEAD OF A SLOW MOVING COLD FRONT TO THE WEST WILL CONTINUE TO CAUSE PERIODS OF THUNDERSTORMS OVER THE MID SOUTH. SOME STORMS WILL LIKELY BE SEVERE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE MID SOUTH TUESDAY AND TUESDAY NIGHT. THE COLD FRONT WILL REMAIN TO THE WEST TUESDAY AND MOVE INTO THE MID SOUTH WEDNESDAY THEN RETREAT BACK TO THE NORTH THURSDAY. WARM HUMID AND UNSTABLE AIR WILL CONTINUE TO COVER THE MID SOUTH AND CAUSE PERIODS OF THUNDERSTORMS WITH SOME STORMS POSSIBLY SEVERE THROUGH DAY SEVEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY THROUGH TUESDAY AND MAY BE POSSIBLE FOR THE REMAINDER OF THIS WEEK. JCL
In the hours before
Local storm report, May 5, 4:24 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM NEEDHAM AR 0.75 INCH HAIL
05/04/03 CRAIGHEAD COUNTY ROAD 913 AND HWY
18. REPORTED BY CRAIGHEAD
COUNTY EMA.
0726 PM LEACHVILLE AR TORNADO
05/04/03 MISSISSIPPI SOUTH OF LEACHVILLE ON
THE CRAIGHEAD
-MISSISSIPPI COUNTY LINE
WITH DEBRIS MOVING TOWARD
MANILA. REPORTED BY THE
DISTRICT COORDINATOR OF
THE MISSOURI BOOTHEEL.
0729 PM BAY AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0730 PM JONESBORO AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0732 PM BROOKLAND AR 0.88 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI EXTENSIVE DAMAGE TO
HOUSES ON NORTH SIDE OF
TOWN. REPORTED BY
ARKANSAS STATE PATROL.
0750 PM MO TORNADO
05/04/03 DUNKLIN TORNADO ON THE GROUND AT
HWY TT 2 MILES NORTH OF
THE ARKANSAS STATE LINE.
REPORTED BY DUNKLIN
COUNTY EMA.
0752 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI ROOF DAMAGE. MOBILE HOME
OVERTURNED. REPORTED BY
ARKANSAS STATE WARNING
POINT.
0755 PM SENATH MO 0.75 INCH HAIL
05/04/03 DUNKLIN FUNNEL SEEN ON NORTH EDGE
OF BLYTHVILLE. REPORTED
BY THE DISTRICT
COORDINATOR OF THE
MISSOURI BOOTHEEL.
0803 PM KENNETT MO 1.75 INCH HAIL
05/04/03 DUNKLIN REPORTED BY SPOTTER.
0856 PM TIPTONVILLE TN WIND DAMAGE
05/04/03 LAKE SMALL TREE LIMBS DOWN.
REPORTED BY SPOTTER.
0920 PM TN TORNADO
05/04/03 DYER DAMAGE COUNTYWIDE.
SEVERAL TREES DOWN AND
MOBILE HOMES OVERTURNED.
REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0920 PM NEWBERN TN 0.88 INCH HAIL
05/04/03 DYER REPORTED BY SPOTTER.
0925 PM MARTIN TN 0.88 INCH HAIL
05/04/03 WEAKLEY REPORTED BY SPOTTER.
0925 PM NEWBERN TN TORNADO
05/04/03 DYER TREES AND POWERLINES
DOWN. ROOFS BLOWN OFF
HOMES. DAMAGE TO A
CEMETARY. 72 MPH WINDS.
REPORTED BY SPOTTER.
0930 PM FINLEY TN TORNADO
05/04/03 DYER DAMAGE TO HOMES THROUGOUT
THE COMMUMITY. REPORTED
BY THE PUBLIC.
0948 PM DRESDEN TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. CAR MOVED BY
THE WIND. LARGE TVI
TOWERS DOWN. POSSIBLE
FUNNEL CLOUD SIGHTED.
REPORTED BY SPOTTER.
1000 PM KEISER AR WIND DAMAGE
05/04/03 MISSISSIPPI HOMES DAMAGED. REPORTED
BY BLYTHEVILLE POLICE.
1040 PM COVINGTON TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM COVINGTON TN 60 MPH WIND GUST
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM YORKVILLE TN TORNADO
05/04/03 GIBSON SOUTH YORKVILLE AND HWY
105. REPORTED BY GIBSON
COUNTY EMA.
1050 PM TN 1.75 INCH HAIL
05/04/03 TIPTON REPORTED BY TIPTON COUNTY
EMA.
1050 PM TN WIND DAMAGE
05/04/03 TIPTON POWERLINES DOWN AND HIGH
WINDS COUNTYWIDE.
REPORTED BY TIPTON COUNTY
EMA.
1058 PM COVINGTON TN TORNADO
05/04/03 TIPTON CONFIRMED TORNADO ON THE
GROUND AT PRYOR ROAD.
REPORTED BY SPOTTER.
1100 PM GARLAND TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1100 PM DYERSBURG TN TORNADO
05/04/03 DYER *** 1 DEAD ***
ALSO SEVERAL INJURIES AND
DAMAGE. REPORTED BY
DYERSBURG POLICE.
1110 PM PARIS TN TORNADO
05/04/03 HENRY CONFIRMED TORNADO AT
PARIS LANDING. REPORTED
BY SPOTTER.
1112 PM DRESDEN TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY DRESDEN
POLICE.
1115 PM LATHAM TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
SPOTTER.
1120 PM GLEASON TN WIND DAMAGE
05/04/03 WEAKLEY TREES AND POWERLINES
DOWN. REPORTED BY HAM
RADIO OPERATOR.
1123 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT
PARKWAY AND HOLLYWOOD IN
THE CITY. REPORTED BY THE
FIRE DEPARTMENT.
1125 PM BROWNSVILLE TN 0.75 INCH HAIL
05/04/03 HAYWOOD WEST SIDE OF CITY.
REPORTED BY SPOTTER.
1130 PM PALMERSVILLE TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY HAM RADIO
OPERATOR.
1130 PM PALMERSVILLE TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1130 PM PARIS TN WIND DAMAGE
05/04/03 HENRY ROOFS BLOWN OFF HOMES AND
BUSINESSES. REPORTED BY
HENRY COUNTY EMA.
1137 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT I40
AND HOLLYWOOD IN THE
CITY. REPORTED BY MADISON
COUNTY EMA.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON TORNADO IN DOWNTOWN
JACKSON. REPORTED BY
MADISON COUNTY EMA.
1140 PM 4NE BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD LARGE TREES AND
POWERLINES DOWN AT I40
EXIT 66. REPORTED BY
SPOTTER.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON ROOF DAMAGE TO PROCTOR
AND GAMBLE FACTORY ON
EAST SIDE OF CITY.
VEHICLES NEARBY DAMAGED.
REPORTED BY SPOTTER.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON *** 1 DEAD ***
ONE FATALITY CONFIRMED IN
A SUBDIVISION THAT
SUFFERED UNBELIEVABLE
DAMAGE. REPORTED BY
MADISON COUNTY EMA.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON SEVERAL INJURIES IN
DOWNTOWN AREA. EOC
DAMAGED FROM A DIRECT
HIT. ALTERNATE EOC IN
OPERATION. COMMUNICATIONS
SYSTEM OUT. POST OFFICE
FEDERAL COURT HOUSE AND
BANKS DAMAGED.
1154 PM BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD TREES AND POWERLINES DOWN
IN RIVER HILL AREA.
REPORTED BY HAM RADIO
OPERATOR.
1159 PM 4N HENDERSON TN WIND DAMAGE
05/04/03 CHESTER TREES DOWN ON HWY 200.
REPORTED BY CHESTER
COUNTY EMA.
1200 AM LEXINGTON TN WIND DAMAGE
05/05/03 HENDERSON TREES DOWN. REPORTED BY
SPOTTER.
1200 AM JACKSON TN TORNADO
05/05/03 MADISON DAMAGE TO POLICE STATION
...FIRE STATION...JAIL
AND SEVERAL HOMES.
REPORTED BY MADISON
COUNTY EMA.
1200 AM ATWOOD TN TORNADO
05/05/03 CARROLL HOME DESTOYED AND SEVERAL
HOMES DAMAGED. TREES
DOWN. REPORTED BY CARROLL
COUNTY EMA.
1200 AM JACKSON TN TORNADO
05/05/03 MADISON *** 4 DEAD ***
FOUR FATALITIES
CONFIRMED. 911 CENTER
GONE. PROCTOR AND GAMBLE
FACORY GONE. MAJORITY OF
DOWNTOWN BUILDINGS BADLY
DAMAGED. REPORTED BY
MADISON COUNTY 911.
1201 AM 6W LEXINGTON TN 1.75 INCH HAIL
05/05/03 HENDERSON ON HWY 412. REPORTED BY
HENDERSON COUNTY EMA.
1230 AM PINSON TN WIND DAMAGE
05/05/03 MADISON TREES DOWN. REPORTED BY
SPOTTER.
0200 AM JACKSON TN FLOODING
05/05/03 MADISON AT THE HWY 45 BYPASS AND
SOUTH HIGHLAND. REPORTED
BY SPOTTER.
0240 AM GOODWIN AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0240 AM PALESTINE AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0240 AM WHEATLEY AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0245 AM WHEATLEY AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY THE BRINKLEY
POLICE.
0412 AM LEWISBURG MS 0.75 INCH HAIL
05/05/03 DESOTO HWY 304 EAST OF
LEWISBURG. REPORTED BY
SPOTTER.Local storm report, May 5, 5:52 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
552 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM NEEDHAM AR 0.75 INCH HAIL
05/04/03 CRAIGHEAD COUNTY ROAD 913 AND HWY
18. REPORTED BY CRAIGHEAD
COUNTY EMA.
0726 PM LEACHVILLE AR TORNADO
05/04/03 MISSISSIPPI SOUTH OF LEACHVILLE ON
THE CRAIGHEAD
-MISSISSIPPI COUNTY LINE
WITH DEBRIS MOVING TOWARD
MANILA. REPORTED BY THE
DISTRICT COORDINATOR OF
THE MISSOURI BOOTHEEL.
0729 PM BAY AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0730 PM JONESBORO AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0732 PM BROOKLAND AR 0.88 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI EXTENSIVE DAMAGE TO
HOUSES ON NORTH SIDE OF
TOWN. REPORTED BY
ARKANSAS STATE PATROL.
0750 PM MO TORNADO
05/04/03 DUNKLIN TORNADO ON THE GROUND AT
HWY TT 2 MILES NORTH OF
THE ARKANSAS STATE LINE.
REPORTED BY DUNKLIN
COUNTY EMA.
0752 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI ROOF DAMAGE. MOBILE HOME
OVERTURNED. REPORTED BY
ARKANSAS STATE WARNING
POINT.
0755 PM SENATH MO 0.75 INCH HAIL
05/04/03 DUNKLIN FUNNEL SEEN ON NORTH EDGE
OF BLYTHVILLE. REPORTED
BY THE DISTRICT
COORDINATOR OF THE
MISSOURI BOOTHEEL.
0803 PM KENNETT MO 1.75 INCH HAIL
05/04/03 DUNKLIN REPORTED BY SPOTTER.
0856 PM TIPTONVILLE TN WIND DAMAGE
05/04/03 LAKE SMALL TREE LIMBS DOWN.
REPORTED BY SPOTTER.
0920 PM TN TORNADO
05/04/03 DYER DAMAGE COUNTYWIDE.
SEVERAL TREES DOWN AND
MOBILE HOMES OVERTURNED.
REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0920 PM NEWBERN TN 0.88 INCH HAIL
05/04/03 DYER REPORTED BY SPOTTER.
0925 PM MARTIN TN 0.88 INCH HAIL
05/04/03 WEAKLEY REPORTED BY SPOTTER.
0925 PM NEWBERN TN TORNADO
05/04/03 DYER TREES AND POWERLINES
DOWN. ROOFS BLOWN OFF
HOMES. DAMAGE TO A
CEMETARY. 72 MPH WINDS.
REPORTED BY SPOTTER.
0930 PM FINLEY TN TORNADO
05/04/03 DYER DAMAGE TO HOMES THROUGOUT
THE COMMUMITY. REPORTED
BY THE PUBLIC.
0948 PM DRESDEN TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. CAR MOVED BY
THE WIND. LARGE TVI
TOWERS DOWN. POSSIBLE
FUNNEL CLOUD SIGHTED.
REPORTED BY SPOTTER.
1000 PM KEISER AR WIND DAMAGE
05/04/03 MISSISSIPPI HOMES DAMAGED. REPORTED
BY BLYTHEVILLE POLICE.
1040 PM COVINGTON TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM COVINGTON TN 60 MPH WIND GUST
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM YORKVILLE TN TORNADO
05/04/03 GIBSON SOUTH YORKVILLE AND HWY
105. REPORTED BY GIBSON
COUNTY EMA.
1050 PM TN 1.75 INCH HAIL
05/04/03 TIPTON REPORTED BY TIPTON COUNTY
EMA.
1050 PM TN WIND DAMAGE
05/04/03 TIPTON POWERLINES DOWN AND HIGH
WINDS COUNTYWIDE.
REPORTED BY TIPTON COUNTY
EMA.
1058 PM COVINGTON TN TORNADO
05/04/03 TIPTON CONFIRMED TORNADO ON THE
GROUND AT PRYOR ROAD.
REPORTED BY SPOTTER.
1100 PM GARLAND TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1100 PM DYERSBURG TN TORNADO
05/04/03 DYER *** 1 DEAD ***
ALSO SEVERAL INJURIES AND
DAMAGE. REPORTED BY
DYERSBURG POLICE.
1110 PM PARIS TN TORNADO
05/04/03 HENRY CONFIRMED TORNADO AT
PARIS LANDING. REPORTED
BY SPOTTER.
1112 PM DRESDEN TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY DRESDEN
POLICE.
1115 PM LATHAM TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
SPOTTER.
1120 PM GLEASON TN WIND DAMAGE
05/04/03 WEAKLEY TREES AND POWERLINES
DOWN. REPORTED BY HAM
RADIO OPERATOR.
1123 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT
PARKWAY AND HOLLYWOOD IN
THE CITY. REPORTED BY THE
FIRE DEPARTMENT.
1125 PM BROWNSVILLE TN 0.75 INCH HAIL
05/04/03 HAYWOOD WEST SIDE OF CITY.
REPORTED BY SPOTTER.
1130 PM PALMERSVILLE TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY HAM RADIO
OPERATOR.
1130 PM PALMERSVILLE TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1130 PM PARIS TN WIND DAMAGE
05/04/03 HENRY ROOFS BLOWN OFF HOMES AND
BUSINESSES. REPORTED BY
HENRY COUNTY EMA.
1137 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT I40
AND HOLLYWOOD IN THE
CITY. REPORTED BY MADISON
COUNTY EMA.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON TORNADO IN DOWNTOWN
JACKSON. REPORTED BY
MADISON COUNTY EMA.
1140 PM 4NE BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD LARGE TREES AND
POWERLINES DOWN AT I40
EXIT 66. REPORTED BY
SPOTTER.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON ROOF DAMAGE TO PROCTOR
AND GAMBLE FACTORY ON
EAST SIDE OF CITY.
VEHICLES NEARBY DAMAGED.
REPORTED BY SPOTTER.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON *** 1 DEAD ***
ONE FATALITY CONFIRMED IN
A SUBDIVISION THAT
SUFFERED UNBELIEVABLE
DAMAGE. REPORTED BY
MADISON COUNTY EMA.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON SEVERAL INJURIES IN
DOWNTOWN AREA. EOC
DAMAGED FROM A DIRECT
HIT. ALTERNATE EOC IN
OPERATION. COMMUNICATIONS
SYSTEM OUT. POST OFFICE
FEDERAL COURT HOUSE AND
BANKS DAMAGED.
1154 PM BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD TREES AND POWERLINES DOWN
IN RIVER HILL AREA.
REPORTED BY HAM RADIO
OPERATOR.
1159 PM 4N HENDERSON TN WIND DAMAGE
05/04/03 CHESTER TREES DOWN ON HWY 200.
REPORTED BY CHESTER
COUNTY EMA.
1200 AM LEXINGTON TN WIND DAMAGE
05/05/03 HENDERSON TREES DOWN. REPORTED BY
SPOTTER.
1200 AM JACKSON TN TORNADO
05/05/03 MADISON DAMAGE TO POLICE STATION
...FIRE STATION...JAIL
AND SEVERAL HOMES.
REPORTED BY MADISON
COUNTY EMA.
1200 AM ATWOOD TN TORNADO
05/05/03 CARROLL HOME DESTOYED AND SEVERAL
HOMES DAMAGED. TREES
DOWN. REPORTED BY CARROLL
COUNTY EMA.
1200 AM JACKSON TN TORNADO
05/05/03 MADISON *** 4 DEAD ***
FOUR FATALITIES
CONFIRMED. 911 CENTER
GONE. PROCTOR AND GAMBLE
FACORY GONE. MAJORITY OF
DOWNTOWN BUILDINGS BADLY
DAMAGED. REPORTED BY
MADISON COUNTY 911.
1201 AM 6W LEXINGTON TN 1.75 INCH HAIL
05/05/03 HENDERSON ON HWY 412. REPORTED BY
HENDERSON COUNTY EMA.
1230 AM PINSON TN WIND DAMAGE
05/05/03 MADISON TREES DOWN. REPORTED BY
SPOTTER.
0200 AM JACKSON TN FLOODING
05/05/03 MADISON AT THE HWY 45 BYPASS AND
SOUTH HIGHLAND. REPORTED
BY SPOTTER.
0240 AM GOODWIN AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0240 AM PALESTINE AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0240 AM WHEATLEY AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
0245 AM WHEATLEY AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY THE BRINKLEY
POLICE.
0412 AM LEWISBURG MS 0.75 INCH HAIL
05/05/03 DESOTO HWY 304 EAST OF
LEWISBURG. REPORTED BY
SPOTTER.
0435 AM MOUNT PLEASANT MS TORNADO
05/05/03 MARSHALL HOMES DAMAGED IN CLEAR
CREEK. 4 TO 5 FOOT
DIAMETER TREE DOWN.
REPORTED BY FIRE
DEPARTMENT.Special weather statement, May 5, 6:25 AM CDT, 2 hours 14 minutes before
MSZ001-051145- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 625 AM CDT MON MAY 5 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF EUDORA AT 625 AM CDT...MOVING EAST AT 65 MPH. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 5, 6:50 AM CDT, 1 hour 49 minutes before
MSZ002-051200- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 650 AM CDT MON MAY 5 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MARSHALL COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 25 MILES WEST OF RED BANKS AT 650 AM CDT...MOVING EAST AT 65 MPH. PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 5, 7:44 AM CDT, 55 minutes before
TNZ090-051300- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 744 AM CDT MON MAY 5 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDEMAN COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED OVER GRAND JUNCTION AT 744 AM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 5, 8:21 AM CDT, 18 minutes before
MSZ005-051330- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 821 AM CDT MON MAY 5 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ALCORN COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 2 MILES WEST OF WALNUT AT 821 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN ALCORN COUNTY...INCLUDING THE CITY OF CORINTH...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:57 PM CDT | Tornado Warning | MEG | Dyer, Lake | 63 min |
| May 4, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 26 min |
| May 4, 8:12 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 48 min |
| May 4, 8:25 PM CDT | Tornado Warning | MEG | Obion | 65 min |
| May 4, 8:43 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 32 min |
| May 4, 9:03 PM CDT | Tornado Warning | MEG | Dyer, Gibson | 27 min |
| May 4, 9:13 PM CDT | Tornado Warning | MEG | Lauderdale | 47 min |
| May 4, 9:20 PM CDT | Tornado Warning | MEG | Weakley | 55 min |
| May 4, 9:27 PM CDT | Tornado Warning | MEG | Dyer | 63 min |
| May 4, 10:05 PM CDT | Tornado Warning | MEG | Henry | 40 min |
| May 4, 10:08 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson | 52 min |
| May 4, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 47 min |
| May 4, 10:13 PM CDT | Tornado Warning | MEG | Lauderdale | 47 min |
| May 4, 10:28 PM CDT | Tornado Warning | MEG | Dyer, Gibson | 47 min |
| May 4, 10:38 PM CDT | Tornado Warning | MEG | Weakley | 37 min |
| May 4, 10:45 PM CDT | Tornado Warning | MEG | Gibson | 30 min |
| May 4, 10:47 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 43 min |
| May 4, 10:48 PM CDT | Tornado Warning | MEG | Henry | 12 min |
| May 4, 10:57 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 48 min |
| May 4, 11:03 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 27 min |
| May 4, 11:13 PM CDT | Tornado Warning | MEG | Weakley | 32 min |
| May 4, 11:13 PM CDT | Tornado Warning | MEG | Haywood, Madison | 47 min |
| May 4, 11:28 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 47 min |
| May 4, 11:29 PM CDT | Tornado Warning | MEG | Henry | 46 min |
| May 4, 11:35 PM CDT | Tornado Warning | MEG | Carroll | 40 min |
| May 4, 11:47 PM CDT | Tornado Warning | MEG | Henderson | 43 min |
| May 5, 12:15 AM CDT | Tornado Warning | MEG | Decatur | 30 min |
| May 5, 1:36 AM CDT | Flash Flood Warning | MEG | Carroll, Henderson, Madison | 114 min |
| May 5, 3:47 AM CDT | Severe Thunderstorm Warning | MEG | Tipton | 43 min |
| May 5, 5:08 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 37 min |
| May 5, 7:34 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 26 min |
| May 5, 7:38 AM CDT | Tornado Warning | MEG | Fayette | 37 min |
| May 5, 7:39 AM CDT | Tornado Warning | MEG | Fayette | 36 min |
| May 5, 7:49 AM CDT | Tornado Warning | MEG | Hardeman | 41 min |
| May 5, 8:57 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 63 min |
| May 5, 9:57 AM CDT | Tornado Warning | MEG | Hardin | 33 min |
| May 5, 1:10 PM CDT | Tornado Warning | MEG | Crockett, Gibson | 50 min |
| May 5, 1:27 PM CDT | Tornado Warning | MEG | Madison | 33 min |
| May 5, 1:28 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 32 min |
| May 5, 1:34 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale | 26 min |
| May 5, 1:41 PM CDT | Tornado Warning | MEG | Carroll, Henderson | 64 min |
| May 5, 1:50 PM CDT | Tornado Warning | MEG | Tipton | 40 min |
| May 5, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 49 min |
| May 5, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 40 min |
| May 5, 2:26 PM CDT | Tornado Warning | MEG | Haywood | 34 min |
| May 5, 2:31 PM CDT | Tornado Warning | MEG | Decatur | 29 min |
| May 5, 2:32 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 43 min |
| May 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 30 min |
| May 5, 2:49 PM CDT | Tornado Warning | MEG | Madison | 41 min |
| May 5, 3:15 PM CDT | Tornado Warning | MEG | Chester, Henderson | 45 min |
| May 5, 3:19 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 26 min |
| May 5, 3:24 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 51 min |
| May 5, 3:39 PM CDT | Tornado Warning | MEG | Decatur | 36 min |
| May 5, 3:46 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion | 44 min |
| May 5, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 46 min |
| May 5, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 48 min |
| May 5, 5:27 PM CDT | Tornado Warning | MEG | Dyer | 48 min |
| May 5, 5:38 PM CDT | Tornado Warning | MEG | Lauderdale | 52 min |
| May 5, 5:42 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 48 min |
| May 5, 6:14 PM CDT | Tornado Warning | MEG | Crockett | 46 min |
| May 5, 6:20 PM CDT | Tornado Warning | MEG | Dyer | 20 min |
| May 5, 6:30 PM CDT | Tornado Warning | MEG | Gibson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.